Dec 16, 2002
Last year I switched to a regimen of sustiva, epivir, abacavir from 4 years on d4t, epivir, crixivan because of concerns with lipodystrophy. I've been nondetect on VL and with cd4 counts in the 600-900 range on both regimens and with very good adherence. I find the sustiva though still, after all this time, very tiring. The CNS effects are not severe but I'm mentally and physically slack. I'm also wary of changing regimens because of the resistance issues. Any recommendations?
Response from Dr. Boyle
The symptoms you're experiencing are not very typical of long-term Sustiva (efavirenz) use, but it is possible that it is causing those problems for you. The first step would be to discuss this with your doctor and make sure there is not something else, for example anemia, thyroid disease, hypogonadism or hepatitis, that is causing your symptoms. If you come to the conclusion, however, that it is efavirenz that is causing your symptoms, you might consider a change to nevirapine and you should not have a problem with resistance problems if your current viral load is <50 copies/mL.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- Jock Itch After Receiving Oral Sex Sign Of HIV AIDS
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
- How Long Does It Take To Show Signs Of Std?
- 20 Week Negative Hiv Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.